How does Nurofen target the source of pain?

Understanding Pain Adult

Published on 26th January 2018

Edited on 26th January 2018

PRINT
Learn more about the Nurofen product range, and how Nurofen provides targeted pain relief.

Visiting your local pharmacy for pain relief can be confusing. There are so many products to choose from. It’s important to find the right one that suits you and provides the relief needed. So it’s good to know that Nurofen targets the source of pain – but what does this really mean for your pain? What‘s the science behind the claim? 

What is targeted pain relief?

Nurofen targets areas of muscular pain around the body

Ibuprofen (the active ingredient in Nurofen products) spreads throughout the body and is active at the source of pain.

When talking about Nurofen, targeted pain relief means that the active ingredient, ibuprofen, gets to work at the source of pain. Nurofen blocks the production of prostaglandins, a natural chemical involved in pain signalling and inflammation. This action works around the body, to help relieve a range of mild to moderate pains including back pain, muscular pain.

Why blocking prostaglandins helps relieve pain and inflammation

Prostaglandins are released when you are injured or sick. Prostaglandins make nearby nerves sensitive to pain – which helps your body realise that something is wrong. Prostaglandins also make tissues inflamed and swollen. They are one of the reasons why your throat swells up when you are sick and your nose gets blocked when you have a cold. Ibuprofen targets prostaglandins, blocking their production. It’s what makes Nurofen an effective pain reliever, and it’s also the reason why we can say Nurofen targets the source of pain.

Choosing the right Nurofen for your pain

Nurofen has developed a range of ibuprofen products to relieve pain, including the Express product range. The Nurofen Express Maximum Strength 400mg Tablets contain ibuprofen (as sodium dihydrate) which breaks down easily in the body. It’s absorbed into the body faster than standard ibuprofen.

So if you are looking for effective relief from body aches, pains, the Nurofen Express range can help. They all contain the same active ingredient Ibuprofen (as sodium dihydrate) and help to provide efficient pain relief including headache, back pain and period pain. 

PRINT

Nurofen 200mg Tablets contain ibuprofen for pain relief. Nurofen Express 200mg & 400mg Tablets contain ibuprofen (as sodium dihydrate). For pain relief. Always read the label.